Skip to Content

I have been taking sertraline for 16 days and feel worse, how long should I continue?

Responses (2)

beachgirl21 13 Aug 2016

Often times, with antidepressants you'll feel worse before you feel better. The first couple of weeks are usually the hardest as far as negative side effects go, but if it persists for much longer, you may want to talk to your doctor about trying something different.

Things also got worse for me with setraline, and I eventually switched medications. Good luck to you!

Lisamarie777 13 Aug 2016

Hi,
Thanks for replying.
How long did you give it before you switched? Were you able to stop and start a different one straight away?
Everyday I wake up waiting to see if I feel better but I don't even know how it is supposed to make me feel. How are you now on your new ones?

Fab852 3 Sep 2016

Hey. I was on Zoloft back in 2013. Was on it for about 1 and half. But I'm back on them now. Got diagnosed with cancer back in may. But from what I remember with it. Yes, it takes time for it to work. I felt more like crap before it started making me feel better. I remember getting horrible headache that lasted almost 2 weeks. Then one day I woke up and headaches were gone. But I remember starting to feel better around the 3 weeks mark. Your body and especially the brain needs time to adjust to the meds. Unfortunately it's not magic so just gotta wait it out. Be Strong my friend. U can do this

ScaredOfSertraline 28 Feb 2017

I've been on 25mg for a few days and it's made me feel so much worse. Did you get better?? Did you continue or just stop??? And how long did it take for you to feel a bit better?

Lisamarie777 28 Feb 2017

Hi,

Yes I am still taking it really does work eventually. Things calmed down after 4 weeks of taking It, then I went up 100mg, the side effects weren't as bad going up a dose. I would say it was 12 weeks from the start that I really saw the difference.
I found a support group on Facebook called Zoloft it's a closed group so it won't show your friends you are on it. It has helped me so much, just nice to have all my questions answered and support I would advise that for you.

I'm glad thinks are working for you x

Lisamarie777 2 Mar 2017

How are you getting on now? It does get better x

I've stopped taking it, feeling so much better than i was thankfully but still experiencing some headaches, sweats and bowel pain. Praying it's all out of my system soon

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions